Alert archive / Iowa / Wind Advisories in 2006
Wind Advisory 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Apr 15, 2006, 2:08 PM CDT for Union County, South Dakota; 8 counties in Iowa; Dakota County, Dixon County, Nebraska. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2006, 2:08 PM CDT (19:08 UTC)
- Expired
- Apr 15, 2006, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Ida County, IA, O'Brien County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Union County, SD
The radar
The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2751 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 151908 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 208 PM CDT SAT APR 15 2006 .STRONG LOW PRESSURE MOVING EAST ACROSS NEBRASKA WILL PRODUCE GUSTY SOUTHEAST WINDS OF 25 TO 40 MPH ALONG THE MISSOURI RIVER OF NORTHEAST NEBRASKA AND NORTHWEST IOWA THROUGH THE REST OF THE AFTERNOON. IAZ012>014-020>022-031-032-NEZ013-014-SDZ071-160000- /O.NEW.KFSD.WI.Y.0008.060415T1908Z-060416T0000Z/ SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- DIXON-DAKOTA-UNION- INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...SHELDON... PRIMGHAR...SPENCER...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...WAKEFIELD...PONCA...SOUTH SIOUX CITY... NORTH SIOUX CITY...ELK POINT 208 PM CDT SAT APR 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. GUSTY EAST TO SOUTHEAST WINDS OF 25 TO 40 MPH WILL PERSIST THE REST OF THE AFTERNOON AND INTO EARLY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
1 follow-up statement
000 WWUS73 KFSD 152359 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 659 PM CDT SAT APR 15 2006 .WINDS WILL REMAIN NEAR ADVISORY CRITERIA AT A FEW LOCATIONS IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA THE NEXT FEW HOURS...BUT WILL CONTINUE TO DECREASE THROUGH THE EVENING. IAZ012>014-020>022-031-032-NEZ013-014-SDZ071-160100- /O.EXP.KFSD.WI.Y.0008.000000T0000Z-060416T0000Z/ SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- DIXON-DAKOTA-UNION- INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...SHELDON... PRIMGHAR...SPENCER...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...WAKEFIELD...PONCA...SOUTH SIOUX CITY... NORTH SIOUX CITY...ELK POINT 659 PM CDT SAT APR 15 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... $$ LIEBL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Apr 15, 4:30 AM CDT, 9 hours 38 minutes earlier.
Area forecast discussion, Apr 15, 4:30 AM CDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 430 AM CDT SAT APR 15 2006 .DISCUSSION... UPPER LOW OVER CENTRAL ROCKIES EARLY THIS MORNING SET TO EJECT INTO THE CENTRAL AND NORTHERN PLAINS TODAY IS PRIMARY FOCUS THIS MORNING. 00Z RUNS OF NAM AND GFS HAVE COME INTO BETTER AGREEMENT WITH RESPECT TO TIMING/LOCATION OF SURFACE LOW AND ASSOCIATED WARM FRONT...WITH NAM STILL JUST SLIGHTLY SOUTH OF GFS POSITION. QUICK LOOK AT 06Z NAM SHOWS IT COMING IN EVEN A LITTLE FARTHER NORTH YET...AND POSITION OF THESE FEATURES WILL BE CRITICAL IN SEVERE WEATHER THREATS FOR THE AFTERNOON/EVENING. STILL HAVE TO WORK THROUGH A PRETTY DEEP DRY LAYER IN THE LOWER LEVELS...SO HAVE BACKED OFF INITIATION OF ANY PRECIP CHANCES UNTIL LATE MORNING IN THE SOUTHWEST. HOWEVER...WITH POTENT DYNAMICS EXPECTED WITH UPPER SYSTEM...SHOULD SEE SOME FAIRLY RAPID DEVELOPMENT BY MID-LATE AFTERNOON. GOING WITH SURFACE LOW REMAINING JUST SOUTH OF THE SD-NE STATE LINE...WITH WARM FRONT LIFTING THROUGH EASTERN NEBRASKA TO AROUND KOFK-KTQE VICINITY BY LATE AFTERNOON. NEAR ENOUGH TO OUR SOUTHERN CWA TO RESULT IN VERY STRONG LOW LEVEL SHEAR THROUGH THE SOUTHERN CWA...NEAR AND JUST NORTH OF THE FRONT. AGREE WELL WITH SPC ASSESSMENT OF MODERATE RISK JUST BRUSHING THE SOUTHERN CWA...WITH RAPID DROP-OFF OF TORNADO AND WIND THREATS AS ONE MOVES FARTHER NORTH INTO THE CWA AWAY FROM THE BOUNDARY. WILL KEEP MENTION OF SEVERE THREAT IN THE ZFP ACROSS SOUTHERN TIER OF SOUTH DAKOTA COUNTIES...INTO NORTHEAST NEBRASKA AND NORTHWEST IOWA...MAINLY SOUTH OF HIGHWAY 18 FOR THE LATE AFTERNOON AND EVENING. HOWEVER...IF 06Z NAM SOLUTION COMES TO FRUITION...THE THREAT AREA WILL LIKELY HAVE TO BE PUSHED NORTH AS WELL. BAND OF SOME HEAVIER SHRA/TSRA POSSIBLE FROM CENTRAL/NORTHEAST CWA INTO NORTHERN IOWA. STILL LOOKING AT SOME RIVERS IN SWRN MN/NWRN IA ABOVE FLOOD STAGE...AND WHILE LOCALIZED 2 INCH AMOUNTS ARE POSSIBLE TONIGHT...DUE TO SOMEWHAT PROGRESSIVE MOVEMENT OF THE UPPER LEVEL SYSTEM DO NOT EXPECT MORE WIDESPREAD 3+ INCHES WHICH CAUSED SO MANY PROBLEMS A LITTLE OVER A WEEK AGO. THUS HAVE OPTED TO FORGO FLOOD WATCH AT THIS TIME...BUT HAVE MENTIONED POSSIBILITY OF LOCALLY HEAVY RAINFALL IN ZFP FOR LATER TONIGHT. DESPITE INCREASE IN 850MB WINDS TO 45-50 KTS LATER TODAY...THINK INCREASE IN CLOUDS AND DEVELOPING PRECIP CHANCES WILL LIMIT MIXING OF THESE STRONGER WINDS TO THE SURFACE...SO NO WIND ADVISORY TODAY. FIRE WEATHER CONCERNS ARISE THOUGH...PRIMARILY OVER SOUTHWEST MN WHERE DRY LOW LEVEL AIR WILL PERSIST THROUGH MUCH OF THE AFTERNOON. AREA NOT FINALIZED JUST YET...BUT WILL BE ISSUING A RED FLAG WARNING FOR PARTS OF SOUTHWEST MINNESOTA THIS AFTERNOON. AFTER THIS SYSTEM PASSES...FAIRLY QUIET WEATHER EXPECTED FOR SUNDAY AND MONDAY...ALTHOUGH WILL LIKELY STILL HAVE SOME LINGERING SHOWERS IN THE EASTERN CWA SUNDAY MORNING. ATTENTION FOR THE LONGER TERM TURNS TO TROUGH MOVING INTO THE REGION AND CUTTING OFF OVER THE NORTHERN PLAINS BY MIDWEEK. GFS AND OTHER GLOBAL MODELS HAVE SHOWN SOME CONSISTENCY IN THE GENERAL DEVELOPMENT OF THIS SYSTEM...ALTHOUGH BOTH GFS AND ECMWF HAVE BEEN GRADUALLY TRENDING NORTH IN THEIR RESPECTIVE RUNS OVER THE PAST 12-24 HOURS. THIS SHOULD KEEP US A LITTLE WARMER THAN THE GFS WAS INDICATING YESTERDAY...BUT ALSO THROWS SOME UNCERTAINTY IN REGARDING PRECIP CHANCES IN OUR AREA...AS BOTH MODELS SHOWING SOME SEMBLENCE OF A MID LEVEL DRY SLOT PUSHING INTO THE AREA AHEAD OF THE UPPER LOW. FOR THIS REASON...WILL KEEP POPS IN THE CHANCE RANGE FOR NOW...ALTHOUGH FLIRTING WITH LIKELY RANGE TUESDAY INTO TUESDAY EVENING. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE IA...NONE. NE...NONE. && JH
Hazardous weather outlook, Apr 15, 10:39 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1039 AM CDT SAT APR 15 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1039 AM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BY LATE AFTERNOON ALONG AND SOUTH OF THE MISSOURI RIVER AND THEN SPREAD NORTH DURING THE NIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS WITH THIS ACTIVITY DURING THE LATE AFTERNOON AND EVENING...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90. THE PRIMARY THREAT IN THIS AREA WILL BE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WINDS UP TO 70 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE...PRIMARILY IN AREAS NEAREST THE MISSOURI RIVER IN NORTHEAST NEBRASKA AND NORTHWEST IOWA. IN ADDITION TO THE THE POSSIBILITY OF SEVERE STORMS...HEAVY RAINS ARE ALSO POSSIBLE DURING THE NIGHT ALONG THE INTERSTATE 90 CORRIDOR FROM SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. FLOODING... MINOR FLOODING ON THE LOWER BIG SIOUX RIVER SHOULD CONTINUE TO SLOWLY ABATE...WITH THE RIVER EXPECTED TO FALL BELOW FLOOD STAGE AT AKRON IOWA LATER TODAY OR TONIGHT. THE LITTLE SIOUX AND DES MOINES RIVER ARE SLOWLY FALLING...BUT WILL LIKELY REMAIN ABOVE FLOOD STAGE FOR THE NEXT COUPLE OF DAYS. FIRE DANGER... CONTINUED WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES...COMBINING WITH GUSTY EAST TO SOUTHEAST WINDS...WILL PRODUCE A VERY HIGH TO EXTREME FIRE DANGER FROM FAR EAST CENTRAL SOUTH DAKOTA...THROUGH SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS AFTERNOON. IMPROVED CONDITIONS ARE EXPECTED ON SUNDAY...AND MORE SEASONABLE TEMPERATURES SPREAD OVER THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM ALONG THE MISSOURI RIVER AND AFTER 6 PM ALONG AND SOUTH OF INTERSTATE 90. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:13 PM CDT | Flood Watch | FSD | Lake, Lincoln, Minnehaha, Moody | 6 hr |
| Apr 15, 5:11 AM CDT | Red Flag Warning | FSD | Buena Vista, Clay, Dickinson, Osceola | 14 hr |
Nearby
Wind Advisories in Iowa, 2006Wind Advisories in Nebraska, 2006Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.